Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 169, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 3:40 PM CDT for Mobile County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 25, 2006, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:00 PM CDT | TSTM WND DMG | 2 W Mobile Airport, AL | SEVERAL TREES DOWN AROUND THE WEST MOBILE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252041 SVRMOB ALC097-252115- /O.NEW.KMOB.SV.W.0169.060625T2040Z-060625T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 415 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TANNER WILLIAMS...OR ABOUT 19 MILES WEST OF DOWNTOWN MOBILE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEVEN HILLS THROUGH 345 PM CDT SNOW TANNER WILLIAMS AND SEMMES THROUGH 350 PM CDT MOBILE AIRPORT BY 355 PM CDT MAGNOLIA GROVE GOLF COURSE BY 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3084 8844 3055 8841 3053 8815 3082 8812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 25, 11:40 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT SUN JUN 25 2006 .UPDATE...PACKAGE UPDATED TO PUSH BACK CLOUDINESS TIMING...WITH TSRA ONLY BEGINNING OVER NORTHWESTERN SECTIONS OF THE FA AT THIS TIME. SO FAR...NORTHERLY FLOW LOOKS ENOUGH TO GREATLY SLOW DOWN THE GULF BREEZE...WITH KHRT THE ONLY NEAR COAST STATION REPORTING AN ONSHORE WIND AT THIS TIME. DONT SEE ANY SIGNIFICANT DEVIATION FROM CURRENT FORECAST. 16 && .SHORT TERM (TODAY AND TONIGHT)...CONVECTION WILL BE SPOOLING UP LATER THIS MORNING AND THROUGH THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE THEN SLOWLY DIMINISH OVERNIGHT. INVERTED TROUGH OR LOW COMING IN FROM FLORIDA WILL BRING SOME WRAPAROUND CONVECTIVE BANDS. HENCE THE LIKELY POPS SEEN FROM WHERE WE SIT AND FROM THE GUIDANCE. WENT WITH MET GUIDANCE FOR MOST MAXIMA EXCEPT ALONG THE BEACH. THIS IS BASED ON PERSISTENCE OF PERFORMANCE BEING BIASED TO MET BY A COUPLE OF DEGREES THE LAST FEW DAYS. /77 (MONDAY THROUGH TUESDAY NIGHT)...SURFACE LOW SHOULD BE CENTERED NEAR DESTIN BY MONDAY MORNING...AS EAST CONUS UPPER TROUGH CONTINUES TO DEEPEN. LOW WILL GET PICKED UP BY SUB-TROPICAL JET AND LIFT NORTHEAST THROUGH TUESDAY NIGHT...LEAVING A SURFACE TROUGH IN ITS WAKE THAT WILL BE SITUATED FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA. DUE TO THE PRESENCE OF THE BOUNDARY...WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN FOR MONDAY. PW VALUES GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT...WITH SCATTERED MAINLY EVENING PRECIP SOUTHEAST OF I-65...AND ISOLATED TO THE NORTHWEST. DRIER AIR CONTINUES TO MOVE IN FROM THE NORTHWEST AS UPPER TROUGH FLATTENS ACROSS THE SOUTH...SO KEPT ISOLATED TO SCATTERED CHANCE FAR SOUTHEAST ZONES THROUGH TUESDAY NIGHT. /22 .LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE DRIER AIR WILL BRING PW VALUES DOWN TO AROUND .75 NORTHERN ZONES TO AROUND 1.5 ALONG THE COAST. THIS WILL USHER IN A PERIOD OF DRIER WEATHER WEDNESDAY THROUGH THURSDAY. SOUTHWEST UPPER LEVEL FLOW WILL RESUME LATER IN THE WEEK...AND ALLOW DEEPER MOISTURE TO WORK BACK INTO THE REGION. EXPECT A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE FORECAST. /22 && .MARINE...THAT LOW MOVING WEST ACROSS THE NORTH FLORIDA PENINSULA AND OVER THE PANHANDLE SUNDAY...THEN NORTHEAST FROM EARLY MONDAY INTO TUESDAY THROUGH GEORGIA...WILL HELP FRONTOGENETIC PROCESSES ON A QUASI-STATIONARY FRONT NORTHWEST OF US. THAT WILL DISSIPATE WEDNESDAY AS A HIGH BUILDS OVER THE AREA. AN ONSHORE FLOW WILL DEVELOP EACH AFTERNOON NEAR SHORE WITH THE SEABREEZE...AND A LIGHT AND VARIABLE WIND FLOW ELSEWHERE OVER THE MARINE AREA THROUGH WEDNESDAY. MOST WIND OBSERVATIONS IN THE MARINE AREA SHOW NORTHWEST WINDS OF 5 TO 10 KNOTS. MODELS WENT OVER THE TOP FOR SATURDAY WINDS SO WE CLIPPED THEM AND WILL WATCH FOR RECURRENCE. CHANCES ARE GOOD WE THINK THAT THERE WILL BE NONE AND FEW MAJOR CHANGES ARE PLANNED WITH THE MARINE PACKAGE. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 70 92 70 / 60 30 50 30 PENSACOLA 90 73 91 73 / 50 30 50 40 DESTIN 89 75 89 76 / 40 30 50 40 EVERGREEN 94 70 92 68 / 60 50 50 40 WAYNESBORO 93 68 90 67 / 60 30 40 20 CAMDEN 93 70 91 69 / 60 50 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SUN JUN 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 2:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT SUN JUN 25 2006 MSZ076-079-252000- GEORGE-GREENE- 225 PM CDT SUN JUN 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE COUNTY LINE... AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:43 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.